Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 14, 2013, 2:03 PM EDT for Taylor County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2013, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 14, 2013, 2:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:03 PM EDT | TSTM WND DMG | 2 S Buckhorn, FL | SPORADIC TREE DAMAGE ALONG SNIPE ISLAND RD...A COUPLE TREE LIMBS OR SMALL TREES 6-12 INCHES IN DIAMETER DOWNED. LIKELY DUE TO REAR-FLANK DOWNDRAFT /RFD/ WIND GUSTS UP TO 50 TO 60 MPH ON THE SOUTH SIDE OF A RADAR INDICATED CIRCULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3178 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
988
WFUS52 KTAE 141803
TORTAE
FLC123-141830-
/O.NEW.KTAE.TO.W.0020.130614T1803Z-130614T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EDT FRI JUN 14 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL TAYLOR COUNTY IN FLORIDA...
* UNTIL 230 PM EDT
* AT 202 PM EDT...A DEVELOPING TORNADO HAS BEEN DETECTED BY THE
NATIONAL WEATHER SERVICE NEAR BUCKHORN...MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ECONFINA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
MOVE TO A HALLWAY OR CLOSET ON THE LOWEST FLOOR AWAY FROM WINDOWS AND
OUTSIDE WALLS.
&&
LAT...LON 3002 8391 3002 8393 3004 8394 3008 8400
3011 8398 3014 8397 3017 8396 3011 8373
2999 8384
TIME...MOT...LOC 1803Z 303DEG 11KT 3009 8392
$$
42-DVD1 follow-up statement
986
WWUS52 KTAE 141817
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT FRI JUN 14 2013
FLC123-141827-
/O.CAN.KTAE.TO.W.0020.000000T0000Z-130614T1830Z/
TAYLOR FL-
217 PM EDT FRI JUN 14 2013
...THE TORNADO WARNING FOR WEST CENTRAL TAYLOR COUNTY IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3002 8391 3002 8393 3004 8394 3008 8400
3011 8398 3014 8397 3017 8396 3011 8373
2999 8384
TIME...MOT...LOC 1817Z 303DEG 11KT 3007 8388
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 14, 10:35 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 10:35 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT Fri Jun 14 2013 .NEAR TERM [Through Today]... The forecast was updated earlier to increase PoPs across the far southeast big bend where convection was already ongoing. The 12z KTAE sounding shows the presence of steep mid level lapse rates with MLCAPE values already exceeding 3000 j/kg. There is a little more mid to upper level flow today compared to yesterday, as well as mid-level dry air. Thus, a few of the storms could become strong to marginally severe this afternoon with gusty winds and perhaps some hail, primarily across the southeast big bend. && .SHORT TERM [Saturday Through Sunday Night]... The large scale longwave pattern remains amplified highlighted by ridging over Cntrl Conus with high centered over LA/AR border, and a trough along Ern most states into Wrn Atlc with axis just off Ern seaboard. Locally, this translates to dry NW/N steering flow. At surface, low off mid-Atlc with weakening front Swd then Wwd along N FL/AL coast. During the rest of the overnight period, dissipating front will move into Gulf of Mex then beyond our coastal waters by sunrise Sat. In its wake...high over great lakes builds swd into Nrn Gulf region. Depending on actual position of front and residual moisture from rain, patchy to areas of fog expected mainly SE Big Bend. During the rest of the weekend, the center of high will move into LWR MS Valley on Sat then to the NRN Gulf overnight pushing the Ern trough further into Atlc with a more zonal flow developing across most of Ern Conus except for weak troughing over SE region with Gulf high shunted farther in Gulf of Mex thru Sun. At surface, high moves ewd exiting into Atlc Sat night with axis swwd and back towards N FL/S GA. Local flow veers to east then offshore by that time. So expect deep layer ridging leading to a drier airmass with AOB wdly sct late aftn into eve precip with the focus south of ridge axis, namely south of I-10. Also this will lead to lower humidities and heat indices. Expect lows each night in the mid 60s to low 70s. Under NLY steering flow and lack of clouds, expect inland highs in the mid 90s on Sat and low to mid 90s on Sun. && .LONG TERM [Monday through Thursday]... The upper pattern is forecast to remain relatively flat and weak through the first half of next week. With a relatively dry airmass in place, this will keep rain chances on the low end of scattered, through Tuesday. By Wednesday and Thursday, a trough is forecast to amplify along the eastern seaboard, which may improve rain chances. Temperatures should remain near seasonal normals. && .AVIATION... [Through 12z Saturday] Low cigs around KDHN should lift and scatter out by this afternoon as drier air moves in from the north. Elsewhere, conditions should remain primarily VFR with scattered afternoon convection occasionally affecting areas around KECP, KTLH, and KVLD. && .MARINE... Exercise caution conditions are occurring across the waters east of Apalachicola this morning and will continue through the mid- afternoon hours. Winds will weaken and veer to onshore on Saturday through the weekend. Generally light winds and low seas are then expected into early next week as high pressure establishes itself over the eastern Gulf. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... Although locally heavy rain will fall over portions of our AL and Nrn tier GA counties rest of overnight into this morning. river gauges are expected to remain below flood stage for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 93 72 93 70 92 / 40 20 20 10 20 Panama City 89 77 88 75 87 / 30 10 20 10 20 Dothan 94 70 94 72 93 / 10 0 10 0 20 Albany 93 69 93 69 93 / 20 0 10 0 10 Valdosta 93 69 92 67 92 / 40 20 10 10 10 Cross City 89 71 92 69 92 / 80 30 20 10 20 Apalachicola 87 76 87 75 86 / 40 20 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation/Marine...DVD Short Term/Hydrology...Block Long Term...Camp Fire Weather...Barry
Hazardous weather outlook, Jun 14, 3:40 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EDT FRI JUN 14 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 340 AM EDT FRI JUN 14 2013 /240 AM CDT FRI JUN 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AS THE COLD FRONT SETTLES ACROSS THE FORECAST AREA LATER TODAY... STRONG TO MARGINALLY SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE ESPECIALLY ALONG AND SOUTH OF THE FRONT...NAMELY IN FLORIDA AND THE ADJACENT WATERS. GUSTY WINDS WILL BE THE PRIMARY THREAT. FOG WILL LIKELY DEVELOP LATE TONIGHT MAINLY ACROSS THE SOUTHEAST BIG BEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE IN FLORIDA OVER THE WEEKEND...BUT COVERAGE WILL BE BELOW NORMAL. MORE TYPICAL THUNDERSTORM COVERAGE IS EXPECTED DURING THE UPCOMING WORKWEEK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 14, 1:52 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 PM EDT FRI JUN 14 2013
FLZ118-128-141815-
COASTAL TAYLOR FL-COASTAL JEFFERSON FL-
152 PM EDT FRI JUN 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
JEFFERSON AND WESTERN TAYLOR COUNTIES...
* UNTIL 215 PM EDT
AT 149 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES EAST OF SAINT MARKS...OR 6 MILES SOUTHWEST OF
HELLS HALF ACRE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3002 8393 3004 8394 3009 8402 3009 8407
3010 8408 3013 8408 3019 8404 3019 8399
3017 8393 3007 8379 2999 8385
TIME...MOT...LOC 1752Z 309DEG 14KT 3012 8402
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:24 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jun 14, 1:52 PM EDT | Special Weather Statement | TAE | Taylor | 23 min |
| Jun 14, 2:10 PM EDT | Special Weather Statement | TAE | Lafayette | 35 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.